It is currently Sat Aug 19, 2017 10:06 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Thu Dec 26, 2013 1:29 pm 
Offline
Power Poster
Power Poster

Joined: Sun Aug 22, 2010 7:13 pm
Posts: 62
I've been tapering slowly off of Suboxone. Was taking 1 mg p/day for almost 3 years. Total on Sub: 5 years.

I'm now down to 1/8 mg p/day (approx). Been on that about 3 weeks. I still have to take one early am and one around 5:00. Any later than 5:00 and I have obsessive dreams.

Here are my withdrawal symptoms at 1/8: Tightness in chest; muscle aches; anxiety at night (worse symptom of all); feeling like my body is made of lead; yawning, some sneezing, loose bowels, irritability.

Haven't decided when to jump off. My doctor gave me comfort meds when I am ready. A guy who has helped hundreds get of Sub successfully is also helping...when he can.

Here's something weird though. I used to suffer from migraines every morning until my doctor prescribed 200-300 mg every night of Neurontin. It has helped a lot to reduce the symptoms.

But on Christmas Eve, I took ONE muscle relaxe—Tizanidine HCL (4 mg) and after it not doing anything for 3 hours, it kicked by making me feel dizzy and slurring my words. My sister thought I was drunk. Worse, several hours after those symptoms, I got the worst migraine—one that lasted all night and all Christmas Day. I was completely out of commission. (Horrible way to spend Christmas for sure.)

My question is this: Tizanidine is supposed to be used to treat migraines but has anyone known for this drug to CAUSE a migraine? Did being on 1/8 mg of Sub have anything to do with this?

Wondering if I am just allergic to this drug?

ALSO...is it safe to take Lorazepam at night (0.5 mg) when anxiety attack happens (horrible...feel like I can't breathe and I definitely can't sleep) VS. a 1/16 of Sub? Taking the Sub stops the anxiety but since my goal is to get off the Sub I don't want to use Sub to treat any withdrawal symptoms.

ALSO...has anyone jumped off of Sub at 1/8 successfully? If so, would you be so kind as to share your protocol? I am excercising to help "call back" my endorphins, serotonin, etc.


Wondering if I should cut down to 1/16 p/day then jump off?

As I help take care of my 93-year old father (3 days a week) who has dementia I cannot afford to be out of commission. That is all I know.

Any help would be most appreciated!!!

Thanks so much. :)


Top
 Profile  
 
PostPosted: Thu Dec 26, 2013 1:31 pm 
Offline
Power Poster
Power Poster

Joined: Sun Aug 22, 2010 7:13 pm
Posts: 62
Let me clarify...I am taking 1/16 around 4:30 (or earlier if hit with an anxiety attack) and 1/16 around 5:00 pm. So TOTAL is 1.8 p/day.


Top
 Profile  
 
PostPosted: Fri Dec 27, 2013 2:35 am 
Online
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4133
We need to know if you're taking 1/8 of an 8 mg strip or 1/8 of a 2 mg strip. It obviously makes a huge difference.

I'm sorry that I have no experience with Tizandine, so I can't give you any advice there.

Tapering and quitting are not easy, but it is doable with time. One thing we always ask is, what are you going to do differently without sub to keep yourself in recovery?

If you can clarify the amount you're taking we'll be able to help you a little better. :)

Amy

Moderator

_________________
Done is better than perfect!


Top
 Profile  
 
Our Sponsors
PostPosted: Fri Dec 27, 2013 11:28 am 
Offline
Power Poster
Power Poster

Joined: Sun Aug 22, 2010 7:13 pm
Posts: 62
Thank you, Amy. I REALLY appreciate your responding. Sorry, I thought I had said film strips. Today, I am buying that strip cutting guide available on the internet for $5 as I don't think I'm cutting my strips completely accurately with the razor blade.

As to the withdrawal symptoms, I did forget to add one more recent symptom that is really worrying me: [u]loss of appetite.[/u] This is recent but I literally can only eat a few bites of food and then I feel nauseated just looking at it. While I could stand to lose about 10-15 lbs this is not the way I wanted to do it—especially now when my body is weak and I need to eat right.

Also, I am so crazy irritable that I am sure people think I am crazy. It's a bit scary, frankly. I wish there was something I could take to calm me down because it's not fair to other people for me to be like this. I feel like I need to walk around with a warning sign attached to my person: "WARNING, CAN ERUPT AT ANY MOMENT. GOOD NEWS? THE IRRITABLE AND UNSTABLE PERSONALITY BEFORE YOU IS ONLY TEMPORARY." Ha!

Now to the BIG question: What am I going to do differently? Very good question. Well, first and foremost, I am saying Goodbye to life as a loner. I'm being intentional about finding "my tribe," as it were (for me, a church family) as well as finding a 12-step type group where I can be completely real and vulnerable about where I am at now, the tremendous struggles I am going through and where I want to go in life once I am completely chemical free.

I'm not pretending that will be easy as I have basically been an orphan my entire life...always searching for a feeling of belonging but then sabotaging myself whenever I even came close it finding that. As to why that is, well, it's a complex issue and not relevant to this post. However I know now that I can't be the "me that God intended me to be" by flying solo in life. I know now that we were designed to thrive—not just survive—and that can only be done through and with other people.

On a practical level, I have started doing the following: (1) exercising regularly (2) stopped all passive-inducing, escapist, time killing, soul numbing behavior (for me that would be watching movies and TV show every night on my computer because of the loneliness) (3) cease and desist all distracting behaviors and focus killing habits like too much time on the internet surfing and (4) replace all those negatives with POSITIVES: being with people (REAL not characters in a film/TV show); writing my blogs (I'm a professional writer who had stopped writing); helping others; praying, and overall trading my hermit-like existence for one where I am FULLY ENGAGED with God and the people He put in this world for me to help.

I'm sure my two 20-something daughters will love to have their Mom back...fully alive, fully present and fully herself. If nothing else, I have to do this for them.

More than you wanted me to say I am sure, buy hey, you did ask!

:) :) :)


Top
 Profile  
 
PostPosted: Fri Dec 27, 2013 12:05 pm 
Offline
Power Poster
Power Poster

Joined: Sun Dec 01, 2013 9:19 pm
Posts: 55
Thank you for clarifying that you're taking the film steps, but it'd help those who could help you to know how many milligrams are your films? 2 mg, 4 mg?, 8mg? Thanks, and wishing you success!


Top
 Profile  
 
PostPosted: Fri Dec 27, 2013 12:37 pm 
Offline
Power Poster
Power Poster

Joined: Sun Aug 22, 2010 7:13 pm
Posts: 62
I apologize again! 2 mg film strips. Take 1/16 around 4:30 am and another 1/16 around 4:30 pm, though I will sometimes take an extra 1/16 of a strip in middle of night if I get hit with an anxiety attack. Have to do this or I won't be able to sleep.

I don't want to take that extra 1/16th but need to know if I can take a Lorazepam instead WHILE I am still on Sub? It's such a low dose of Sub at this point that I'm hoping there won't be a negative contradiction?

And again, should I keep tapering down or have people had much success at jumping off at 1/8 mg? Remember I have to be half way functional due to the fact that three days a week I'm taking care of my 93-year old Dad who has dementia.

Part of me just wants to be done with this thing that I've been subject to for 5 long years! But I realize that I should not feel "in a hurry" and it's better to go as slowly as possible.

Thoughts/suggestions/advice?

(Also, do amino acids really help?)

Thanks!!!!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 3 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group